MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic procedure.The tip of the device came off during the case.It was able to be extracted.No device component fell into the cavity of the patient.In order to resolve the issue and complete the case, grabbed another one.There was no patient harm.The patient status is alive, no injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one endo peanut.The cotton tip was detached from the device with no evidence of adhesive.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the observed condition was determined to be a result of an inadequate amount of adhesive on the device; this was identified as a quality issue with a component obtained from a third party supplier and a product enhancement has been initiated to track this failure mode and/ complaint mode.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO PEANUT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott road
north haven CT 06473
MDR Report Key6427546
Report Number1219930-2017-05130
Device Sequence Number10991966
Product Code GCJ
UDI-Device Identifier20884523000761
UDI-Public20884523000761
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM6H02X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
04/14/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date05/12/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1